Alert archive / Alabama / Special Weather Statements in 2016
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Aug 2, 2016, 5:37 PM CDT for Marengo County, Alabama. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2016, 5:37 PM CDT (22:37 UTC)
- Expired
- Aug 2, 2016, 6:00 PM CDT
- In force
- 23 min
- Issued by
- NWS Birmingham, AL
County Marengo County, AL
The radar
The Birmingham radar (KBMX), 155 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 680 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1101 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
554
WWUS84 KBMX 022237
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
537 PM CDT TUE AUG 2 2016
ALZ039-022300-
MARENGO AL-
537 PM CDT TUE AUG 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR MARENGO COUNTY UNTIL 600 PM
CDT...
AT 536 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR SWEET WATER...OR 10 MILES SOUTHWEST OF LINDEN...MOVING SOUTH AT
25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LINDEN...JEFFERSON...SWEET WATER...MYRTLEWOOD...NANAFALIA...
DIXONS MILL...MAGNOLIA...SURGINER...PIN HOOK...WAYNE...
CHICKASAW STATE PARK...VINELAND...SHAWNEE...MILLER...
FREDDIE JONES FIELD...PUTNAM...PROVIDENCE...OCTAGON...
HALF ACRE AND CALVARY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3207 8809 3206 8807 3208 8804 3214 8804
3215 8802 3217 8801 3228 8802 3231 8798
3231 8794 3228 8794 3229 8793 3231 8793
3237 8802 3241 8801 3241 8768 3201 8762
3200 8763 3199 8767 3201 8810
TIME...MOT...LOC 2236Z 359DEG 20KT 3218 8789
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 2:53 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Aug 2, 2:53 PM CDT, 2 hours 44 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 253 PM CDT TUE AUG 2 2016 .SHORT TERM... Tonight and Wednesday. An outflow boundary from overnight convection has pushed a cold pool southward across central Alabama. Convection along the cold pool has produced a line thunderstorms with heavy rainfall that will push through most of central Alabama this afternoon. By sunset the convective line should be across the southeast counties of central Alabama with little or no rain north of I-20. All activity will likely dissipate by 9 pm. No upstream convection complex noted so rain free conditions expected for the remainder of tonight. For Wednesday an upper level impulse will be pushing through eastern Georgia with mid level drying and subsidence across east Alabama. Better rain chances on Wednesday will be across southern counties with smallest chances in the northeast. .LONG TERM... Thursday thru Tuesday. The overall upper flow pattern does not change much during this period. Alabama will be under the influence of a large scale upper ridge covering the southern United States. The center of the ridge will remain far enough west of Alabama to allow impulses to track southward and bring a chance of convection each day. Global models struggle with timing of impulses and forecast will reflect little day to day change in rain chances, with fine tuning done in the near term. && .AVIATION... 18Z TAF Discussion. Satellite and radar shows a line of storms and showers quickly approaching from the north. Time of arrival for KBHM, KEET, KASN, and KANB is within the next hour. Cigs and visby's with this line of storms will temporarily drop down to IFR conditions. KMGM and KTOI will be impacted by this same system, but with a time of arrival of 21z. KTCL is expected to only see scattered showers with an isolated storm, but remain in VFR conditions. As this line of storms pushes further south and begins to breakdown VFR conditions are expected to return at 01z tonight. Due to the rain, there is a chance of fog light tomorrow morning for all sites. 92 && .FIRE WEATHER... Generally scattered showers and thunderstorms are expected through the week with highs in the lower to middle 90s. Surface winds will be less than 10 mph through the week with some directional variations, but a northerly or westerly component will be the dominant direction. Since surface dew points are high, there are no fire weather concerns at this time. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 72 93 72 94 72 / 10 30 20 40 30 Anniston 72 93 73 93 73 / 10 30 20 40 30 Birmingham 76 94 76 95 75 / 10 30 20 40 30 Tuscaloosa 75 96 75 96 74 / 20 30 20 40 30 Calera 75 93 75 95 74 / 20 30 20 40 30 Auburn 74 92 74 91 74 / 40 40 20 50 30 Montgomery 75 95 75 95 75 / 40 40 20 50 30 Troy 72 92 73 92 73 / 40 50 20 50 30 && .BMX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Aug 2, 4:12 AM CDT, 13 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 412 AM CDT TUE AUG 2 2016 ALZ011>015-017>050-031215- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 412 AM CDT TUE AUG 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SMALL CHANCE THAT HEAT INDICES REACH 105 DEGREES OR HIGHER ON WEDNESDAY AFTERNOON. THE AREA OF CONCERN IS ROUGHLY ALONG AND SOUTH OF A LINE FROM VERNON TO TUSCALOOSA TO CLANTON TO PHENIX CITY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED.
In the hours before
Special weather statement, Aug 2, 3:24 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
324 PM CDT TUE AUG 2 2016
ALZ042-044-022130-
MONTGOMERY AL-LOWNDES AL-
324 PM CDT TUE AUG 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR LOWNDES AND MONTGOMERY COUNTIES
UNTIL 430 PM CDT...
AT 324 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR GARDNER ISLAND TO DEXTER. MOVEMENT WAS
SOUTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MONTGOMERY...FORT DEPOSIT...MOSSES...HAYNEVILLE...MEADVILLE...
PIKE ROAD...WHITE HALL...GORDONVILLE...LOWNDESBORO...BENTON...
BOYLSTON...WAUGH...ALABAMA STATE UNIVERSITY...WOODCREST...RAMER...
SNOWDOUN...LAGOON PARK...LOWNDES COUNTY AIRPORT...DUBLIN AND SELLERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3205 8691 3222 8691 3223 8681 3228 8686
3239 8678 3234 8649 3241 8646 3241 8631
3250 8625 3243 8619 3242 8603 3228 8592
3225 8600 3197 8600 3196 8630 3205 8631
3205 8641 3204 8640 3196 8641 3196 8686
TIME...MOT...LOC 2024Z 333DEG 24KT 3238 8681 3263 8617
32/DAVISSpecial weather statement, Aug 2, 3:36 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
336 PM CDT TUE AUG 2 2016
ALZ033-040-022115-
PERRY AL-DALLAS AL-
336 PM CDT TUE AUG 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PERRY AND DALLAS COUNTIES
UNTIL 415 PM CDT...
AT 336 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR MARION TO BURNSVILLE. MOVEMENT WAS SOUTH
AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SELMA...VALLEY GRANDE...MARION...SELMONT-WEST SELMONT...ORRVILLE...
BOGUE CHITTO...MEMORIAL STADIUM...BURNSVILLE...MARION JUNCTION...
PAUL M GRIST STATE PARK...DALLAS COUNTY HORSE ARENA...DALLAS LAKE...
OLD CAHABA PARK...GARDNER ISLAND...BELKNAP...TYLER...
POTTER STATION...VALLEY CREEK JUNCTION...SPROTT AND BARRETT CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3228 8732 3271 8733 3263 8691 3257 8690
3254 8691 3246 8686 3244 8687 3243 8684
3231 8685 3229 8684 3227 8686 3224 8684
3222 8684 3222 8691 3214 8691
TIME...MOT...LOC 2036Z 341DEG 24KT 3265 8724 3249 8691
32/DAVISSpecial weather statement, Aug 2, 3:39 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
339 PM CDT TUE AUG 2 2016
ALZ037-043-045-047-022130-
TALLAPOOSA AL-MACON AL-ELMORE AL-LEE AL-
339 PM CDT TUE AUG 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MACON...EASTERN ELMORE...
WESTERN LEE AND SOUTHEASTERN TALLAPOOSA COUNTIES UNTIL 430 PM CDT...
AT 339 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR SANTUCK TO NEAR CAMP HILL. MOVEMENT WAS
SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
AUBURN...OPELIKA...TUSKEGEE...TALLASSEE...CAMP HILL...NOTASULGA...
MILSTEAD...ECLECTIC...SHORTER...FRANKLIN...WAVERLY...LAKE TUSKEGEE...
SOCIETY HILL...TALLAPOOSA CITY...TUSKEGEE NATIONAL FOREST...
LIVERPOOL...REEVES AIRPORT...MARTIN DAM...
AUBURN UNIVERSITY AND VICTORYLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3247 8533 3245 8534 3230 8595 3232 8596
3234 8599 3240 8601 3242 8604 3241 8604
3269 8619 3282 8559 3273 8559 3273 8550
3247 8531
TIME...MOT...LOC 2039Z 313DEG 27KT 3268 8609 3274 8566
32/DAVISSpecial weather statement, Aug 2, 4:36 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
436 PM CDT TUE AUG 2 2016
ALZ045-046-048-022230-
MACON AL-BULLOCK AL-RUSSELL AL-
436 PM CDT TUE AUG 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR MACON...RUSSELL AND BULLOCK
COUNTIES UNTIL 530 PM CDT...
AT 436 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR SOCIETY HILL TO 6 MILES SOUTHEAST OF
WAUGH. MOVEMENT WAS SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
TUSKEGEE...UNION SPRINGS...NOTASULGA...HURTSBORO...MIDWAY...
MILSTEAD...SHORTER...FRANKLIN...UCHEE...PICKETT...LAKE TUSKEGEE...
DAVISVILLE...SOCIETY HILL...TUSKEGEE NATIONAL FOREST...HARDAWAY...
LIVERPOOL...FRANKLIN FIELD...GUERRYTON...VICTORYLAND AND ABERFOIL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3213 8524 3215 8526 3214 8543 3202 8543
3200 8559 3188 8566 3188 8570 3241 8601
3255 8566 3248 8544 3241 8543 3241 8533
3245 8533 3235 8500 3232 8501 3231 8496
TIME...MOT...LOC 2136Z 299DEG 28KT 3246 8550 3228 8598
08Special weather statement, Aug 2, 5:09 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
509 PM CDT TUE AUG 2 2016
ALZ048-050-022245-
BARBOUR AL-RUSSELL AL-
509 PM CDT TUE AUG 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RUSSELL AND BARBOUR
COUNTIES UNTIL 545 PM CDT...
AT 508 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 6 MILES SOUTH OF FORT BENNING/LAWSON ARMY AIR
FLD TO NEAR HAWKINSVILLE TO NEAR BARBOUR COUNTY PUBLIC LAKE DAM.
MOVEMENT WAS SOUTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
EUFAULA...CLAYTON...GAINO...WHITE OAK...COMER...
RICHARDS CROSSROADS...OSCO...HAWKINSVILLE...
BARBOUR COUNTY PUBLIC LAKE DAM...SPRING HILL...
LAKEPOINT RESORT STATE PARK...CLAYTON MUNICIPAL AIRPORT...
MOUNT ANDREW...MILLERS FORD...LUGO...BAKER HILL...
TWIN SPRINGS AND BATESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3225 8492 3222 8493 3222 8497 3220 8496
3213 8506 3202 8505 3194 8508 3189 8513
3176 8513 3177 8515 3174 8521 3170 8522
3171 8537 3194 8562 3199 8559 3202 8543
3213 8542 3213 8525 3230 8497 3226 8489
TIME...MOT...LOC 2208Z 305DEG 56KT 3226 8502 3203 8516 3196 8551Special weather statement, Aug 2, 5:37 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
537 PM CDT TUE AUG 2 2016
ALZ039-022300-
MARENGO AL-
537 PM CDT TUE AUG 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR MARENGO COUNTY UNTIL 600 PM
CDT...
AT 536 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR SWEET WATER...OR 10 MILES SOUTHWEST OF LINDEN...MOVING SOUTH AT
25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LINDEN...JEFFERSON...SWEET WATER...MYRTLEWOOD...NANAFALIA...
DIXONS MILL...MAGNOLIA...SURGINER...PIN HOOK...WAYNE...
CHICKASAW STATE PARK...VINELAND...SHAWNEE...MILLER...
FREDDIE JONES FIELD...PUTNAM...PROVIDENCE...OCTAGON...
HALF ACRE AND CALVARY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3207 8809 3206 8807 3208 8804 3214 8804
3215 8802 3217 8801 3228 8802 3231 8798
3231 8794 3228 8794 3229 8793 3231 8793
3237 8802 3241 8801 3241 8768 3201 8762
3200 8763 3199 8767 3201 8810
TIME...MOT...LOC 2236Z 359DEG 20KT 3218 8789The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:15 PM CDT | Special Weather Statement | BMX | Shelby | 60 min |
| Aug 1, 7:21 PM CDT | Areal Flood Advisory | BMX | Jefferson, Shelby | 114 min |
| Aug 1, 7:24 PM CDT | Areal Flood Advisory | BMX | St. Clair, Talladega | 2 hr |
| Aug 1, 7:28 PM CDT | Special Weather Statement | BMX | Talladega | 47 min |
| Aug 2, 12:31 PM CDT | Special Weather Statement | BMX | Marion | 44 min |
| Aug 2, 1:03 PM CDT | Special Weather Statement | BMX | Jefferson | 42 min |
| Aug 2, 1:09 PM CDT | Special Weather Statement | BMX | Talladega | 51 min |
| Aug 2, 1:21 PM CDT | Special Weather Statement | BMX | Shelby | 54 min |
| Aug 2, 1:33 PM CDT | Special Weather Statement | BMX | Lamar | 27 min |
| Aug 2, 2:10 PM CDT | Special Weather Statement | BMX | Lamar | 50 min |
| Aug 2, 2:21 PM CDT | Special Weather Statement | BMX | Chilton | 39 min |
| Aug 2, 2:45 PM CDT | Areal Flood Advisory | BMX | Shelby | 2 hr |
| Aug 2, 2:55 PM CDT | Special Weather Statement | BMX | Autauga, Elmore | 65 min |
| Aug 2, 3:16 PM CDT | Special Weather Statement | BMX | Tallapoosa | 44 min |
| Aug 2, 3:24 PM CDT | Special Weather Statement | BMX | Lowndes, Montgomery | 66 min |
| Aug 2, 3:36 PM CDT | Special Weather Statement | BMX | Dallas, Perry | 39 min |
| Aug 2, 3:39 PM CDT | Special Weather Statement | BMX | Macon | 51 min |
| Aug 2, 4:36 PM CDT | Special Weather Statement | BMX | Bullock, Macon, Russell | 54 min |
| Aug 2, 5:09 PM CDT | Special Weather Statement | BMX | Barbour | 36 min |
Nearby
Special Weather Statements in Alabama, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.